I've been on citalopram 10 mg for anxiety for almost a year now. My doctor upped the dose to 20mg a month ago. The past week I have been having troubles with my heart beating rapidly and my chest hurting and feeling tight. It is causing me to feel anxious. I'm not anxious about any one thing it's just my heart rate making me feel anxiety I think.r It doesn't slow down even when I do deep breathing. So I'm wondering if anyone else has experienced anything similar. Is this a side effect? Is my body just not adjusted to the higher dose yet? If anyone has any input I'd love to hear it.
Has anyone experienced racing heart with citalopram?
Question posted by Ms Cheryl on 26 Sep 2017
Last updated on 25 July 2020 by Jal64
This is interesting as I've been taking citalopram 20mg and pregabolin 100mg for six months but recently have had fluttering under my left breast. When I told the gp they told me to stop the pregabolin and increase citalopram to 40mg and take beta blockers in place of pregabolin but I suffer low blood pressure not sure latter is fine. However i have done a search and there are warnings of citalopram on the heart I suspect its more likely to be them. I think you need to speak to your gp.
I just went off of citalopram due to palpitations on my heart. I feel much better now and it did increase my anxiety. I was on it for about 7 months
Hi, yes I have had palpitations since taking Citalopram, also breathlessness, and headaches .I was advised by a locum to cut down to 10mg and see my own doctor and get taken off of them . My own doctor says he didn't think
It was the Citalopram , (which I think is rubbish , )and gave me beta blockers . I am now weaning myself off of them and have an appointment to see a different doctor . I hope you get your problem sorted out . If you haven't already ,I would advise you to see your doctor . Any side effects should have gone by now , and I'm sure from experience , that the racing heart will not go . Good luck .
MS CHERYL; YES ALL YOU HAVE SAID IN YOUR POST ARE LISTED AS SIDE EFFECTS, AND IT HAS BEEN A MONTH OR SO. I WOULD GIVE THE DOCTOR A CALL THE NORMAL SIDE EFFECTS OF AN INCREASE OR JUST STARTING ONLY LAST ABOUT 2 WEEKS. THE FAST HEARTBEAT IS VERY RARE WHICH MAKES ME THINK IT IS NOT GOING TO CHANGE PLEASE CALL THE DOCTOR. AND LET HIM OR HER KNOW.
- Citalopram uses and safety info
- Citalopram information for Healthcare Professionals (includes dosage details)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.